MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME ROD HOLDER STEM; MISC ORTHO SURGICAL INSTR

MEDOS INTERNATIONAL SàRL CH VIPER PRIME ROD HOLDER STEM; MISC ORTHO SURGICAL INSTR
Model Number 286750061
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 after attaching and tightening the rod, the instruments seized together.The rod could only be loosened with the application of force.The instruments remained seized.There was no surgery delay reported.There was no patient consequence.The surgery was successfully completed.Concomitant device reported: unknown rods (part #: unknown, lot #: unknown, quantity unknown).This report is for one (1) viper prime rod holder stem.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) for viper prime rod holder stem was conducted identifying that lot number mi72175 was released in a single batch.Batch1: lot qty of (b)(4) were released on 25 jan 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the viper prime rod holder stem (p/n: 286750061, lot # mi72175) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the device was received assemble with the push rod (p/n: 286750063) and the rod holder shaft (p/n: 286750062).There were scratches on the device but have no impact on the device functionality.No other issues were identified with the returned device.Functional test: a functional test was performed on the returned devices.During functional test, the rod holder shaft was noticed to be jammed inside the rod holder stem and was failed to disassemble from the rod holder stem, confirming the complaint condition.There were no issues identified with the push rod as it still actuates but cannot be disassembled from the rod holder stem because of jammed rod holder shaft.Can the complaint be replicated with the returned device? yes.Dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.- viper prime rod holder stem assembly.Complaint confirmed? yes, the device received was unable to disassemble.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the viper prime rod holder stem (p/n: 286750061, lot # mi72175).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME ROD HOLDER STEM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10624687
Report Number1526439-2020-01874
Device Sequence Number3232670
Product Code LXH
UDI-Device Identifier10705034507675
UDI-Public(01)10705034507675
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750061
Device Catalogue Number286750061
Device Lot NumberMI72175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date10/04/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRIME ROD HOLDER PUSHROD; UNKNOWN RODS; VIPER PRIME ROD HOLDER SHAFT; PRIME ROD HOLDER PUSHROD; UNKNOWN RODS; VIPER PRIME ROD HOLDER SHAFT